MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
The account reported a planned explant of a toric intraocular lens (iol) due to refractive surprise (myopic shift) despite using optiwave refractive analysis (ora) at original surgery.The patient also experienced diplopia for two (2) months and shadowing.It was confirmed that the patient is not debilitated.It was indicated that the issue was not due to calculation error.The original lens was with a residual prescription (rx) -1.00 -0.50 x138.Target was plano (0.00).Patient was reported status post (s/p) myopic lasik in both eye (ou).Biometry and topography were not obtained post-op.No patient injury was reported.Through follow ups, it was learned that the lens was explanted on (b)(6) 2024.Another johnson & johnson lens of the same model, but of a lower diopter (19.5 d) was implanted in the patient¿s right eye as a replacement iol.No other medical/surgical intervention required.The patient is doing well, seeing 20/25 with post operative expected findings at 1-day post op.No further information was provided.This emdr report pertains to patient's right eye (od).No complaint with the patient's left eye (os) reported.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between may 7, 2024 and jul 16, 2024.Section h6: health effect - clinical code: 2138 diplopia-transient, 2138 unexpected postop refraction.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts were made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19925071
Report Number3012236936-2024-000210
Device Sequence Number8234927
Product Code HQL
UDI-Device Identifier05050474657809
UDI-Public(01)05050474657809(17)270625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU150
Device Catalogue NumberZCU150U205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale